MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE STABILIZATION; 0.062IN X 3IN OLIVE WIRE PARTIALLY THREADED

TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE STABILIZATION; 0.062IN X 3IN OLIVE WIRE PARTIALLY THREADED
Catalog Number 330-60-005
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Complaint -.(b)(4) olive wire inserted into plate broke off while reversing out.Distal end of olive wire remained in patient.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See h6 and h11.This is the first complaint related to arsenal olive wires breaking in the last year.Lot number of affected item is unknown and cannot be narrowed down, o dhr review could not occur.Because the olive wire pieces either remain in the patient or were discarded at the facility, part was not returned so inspection could not occur.However, broken olive wire piece is visible in provided radiographic image, so complaint is confirmed.Limited information was provided regarding the surgical technique.From the provided image, it appears that two interfragmentary screws were placed first, after which the lapidus plate was positioned for placement.The olive wire was most likely inserted at that point, and then removed.Based on the image provided, it does not appear that there were any issues with following the surgical technique.Because of the limited information available regarding surgical technique and patient bone quality, simulated use testing would not be useful at this time.The threading near the tip of the olive wire can act as a stress concentrator and lead to fracture under excessive torque.This may have contributed to device breakage.Because this is the first instance of its kind in the rolling year and threaded olive wires were validated, no further investigation into olive wire design is required at this time.Olive wire breaking with particulate remaining in patient is listed with a severity of 2, occurrence of 2, and risk index level of 1.Severity of 2, minor, is appropriate because the remaining particulate may cause temporary injury to the patient.Due to the biocompatibility of the olive wire material, no additional risk is posed to the patient from the remaining particulate.Occurrence of 2, rare, is appropriate as this is the first reported event of its kind in the rolling year.Risk is adequately captured in the risk matrix.

Brand Name
STABILIZATION
Common Device Name
0.062IN X 3IN OLIVE WIRE PARTIALLY THREADED
Manufacturer (Section D)
TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer (Section G)
TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE
727 north shepherd drive
houston TX 77007
Manufacturer Contact
stacey bonnell
727 north shepherd drive
houston, TX 77007
8777883864
MDR Report Key21858595
Report Number3007420745-2025-00003
Device Sequence Number4695908
Product Code JDW
UDI-Device Identifier00812926029627
UDI-Public00812926029627
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D337831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number330-60-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown